Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Soc Clin Neurophysiol. 2012 Dec;14(2):76-79. Korean. Case Report.
Park YE , Seo JD , Kim DS .
Department of Neurology, Pusan National University School of Medicine, Busan, Korea. yeun0407@yahoo.co.kr
Biomedical Research Institute, Pusan National University Hospital, Busan, Korea.
Abstract

Statin is commonly used for lowering cholesterols and can be myotoxic to cause drug-induced necrotizing myopathy. Statin-induced myopathy ranges from asymptomatic hyperCKemia to lethal rhabdomyolysis but is usually reversed by withdrawal of causative drugs. The patient in this study presented with statin-induced necrotizing myopathy, which was finally improved with immunosuppressive therapy, but not just with drug withdrawal. Since statin can induce myopathy through autoimmune processes, we should consider using immunomodulating agents in cases with statin-induced myopathy, which is refractory to drug withdrawal.

Copyright © 2019. Korean Association of Medical Journal Editors.